Jump to content

Has anybody used Calcium Channel Blockers?


Goblin
 Share

Recommended Posts

Hello everyone. I was just wondering if anybody has tried to use calcium channel blockers to control heartrate? I was just prescribed Verapamil 180mg by my cardiologist. I have a cardiac event monitor right now and it picked up episodes of extremely high heart rate. Just wondering if anybody has had any experience with this medication. -Stacey

Link to comment
Share on other sites

I just wanted to warn you if you have low blood pressure this medicine might not be good for you. I was prescribed verapamil by a cardiologist that said I needed an ablation. Thank goodness I didnt get the ablation or take the medicine. Do you have Low Blood Pressure? This medicine is used for High/irregular heart rates and HIGH BLOOD PRESSURE. My pressure was 80/60 if I would have taken this medicine I would have Bottomed out. Let me know how it goes.

Link to comment
Share on other sites

  • 2 weeks later...

I'd like to hear more about this too, since I also can't seem to tolerate beta-blockers, so calcium channel blockers were also recommended by my GP. I stopped taking the Sotolol I was given (it made me feel like the walking dead), for weeks now, but have not agreed to the calcium channel blocker yet. I'm not on any medication at all at the moment. I just don't like the idea of being told to try this and try that, or try this if that doesn't work, without a proper diagnosis. Also, these meds are not exactly inexpensive, and our company health plan does not cover perscription drugs. It's a waste of money, and I'm afraid it will just make me feel worse...which I can't afford most days. I'd like to know more about calcium channel blockers, and experiences with such, for that reason.

Link to comment
Share on other sites

Hello, just wanted to update everyone on this new med. The calcium channel blocker I am taking is called verapamil. I have not had any ill side effects from it, but I have been on it for three days with no improvement in symptoms. I called my cardiologist today to see if I should continue this med or not. I'll let you guys know what happens. -Stacey

Link to comment
Share on other sites

Stacey, I hope you have good luck with this med.

I was wondering, when you say that you can't tolerate beta blockers, what exactly happens when you take them? I had a return of my POTS symptoms after my son was born, and the beta blocker was the first med I went back on, followed by Florinef and then Pro-Amatine. I don't really feel that I've improved much from when I was not taking meds, and I'm wondering if the BB has something to do with that. Just wondering what symptoms others experience that they consider a bad reaction . . .

Link to comment
Share on other sites

Hello,

When I said bad reaction, I meant that I got a lot of the side effects from the beta blocker. I got very tired and lethargic. Also, I felt like my heart rate went up, even though it was supposed to go down. When I tried increasing my dose, I felt very anxious and had even more episodes of fast heart rate. Hope this helps. -Stacey

Link to comment
Share on other sites

Well, I have given the calcium channel blocker a fair trial, and found it to be ineffective. I also ended up getting several severe dizzy spells last night. I discontinued that med today. I am seeing an arrhythmia specialist next Friday. I will let you all know if he has any ideas.

Link to comment
Share on other sites

Join the conversation

You can post now and register later. If you have an account, sign in now to post with your account.

Guest
Reply to this topic...

×   Pasted as rich text.   Paste as plain text instead

  Only 75 emoji are allowed.

×   Your link has been automatically embedded.   Display as a link instead

×   Your previous content has been restored.   Clear editor

×   You cannot paste images directly. Upload or insert images from URL.

 Share

×
×
  • Create New...